February 4, 2015
  • Dementia Caused By Anticholinergic Overuse May Not Be Reversible

    Many older patients consider common drugs such as OTC antihistamines to be essentially harmless. That is not always the case, however, according to a new study that found that using anticholinergic medications for too long or in too high doses could raise the risk of developing dementia. Find out what the authors also reported about the reversibility of that dementia.

  • Community Pharmacists Provide Education on
    NSAID-Related Kidney Risks

    Taking NSAIDs for pain can be a serious matter for patients already at higher risk for acute kidney injury, but many of them aren’t aware of the dangers. A recent study in upstate New York demonstrated the importance of a brief educational intervention at community pharmacies to improve knowledge about those risks and possible alternatives. Here are the details.

  • Morphine Dangerous for Children After Sleep
    Apnea Surgery

    When federal agencies warned of the risks of prescribing codeine to children after tonsil and/or adenoid surgery for sleep apnea, some surgical centers opted for what they considered a “more predictable” drug—morphine. A new study warns, however, that morphine administered at home after surgery can cause dangerous breathing disruption. What painkiller do the authors recommend instead?

  • CDC: Concerns Raised By High Opioid Use Among Reproductive-Age Women

    Women who are with child usually are unaware of their pregnancy for at least several weeks. That’s why the CDC recently raised an alarm by citing high rates of opioid prescriptions among women of childbearing age and the potential for birth defects. Find out which young women are most likely to use opioids.


U.S. Pharmacist Social Connect